Alert archive / California / Dense Fog Advisories in 2021
Dense Fog Advisory 5, NWS Eureka, CA
NWS Eureka, CA issued this dense fog advisory at Nov 28, 2021, 8:13 AM PST for Del Norte County, Humboldt County, California. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2021, 8:13 AM PST (16:13 UTC)
- Expired
- Nov 28, 2021, 12:00 PM PST
- In force
- 4 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 86 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 4.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
519 WWUS76 KEKA 281613 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 813 AM PST Sun Nov 28 2021 CAZ101-103-282000- /O.NEW.KEKA.FG.Y.0005.211128T1613Z-211128T2000Z/ Coastal Del Norte-Northern Humboldt Coast- 813 AM PST Sun Nov 28 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON PST TODAY... * WHAT...Visibility of one quarter mile or less in dense fog. * WHERE...Coastal Del Norte and Northern Humboldt Coast Counties. * WHEN...Until noon PST today. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
1 follow-up statement
039 WWUS76 KEKA 281932 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1132 AM PST Sun Nov 28 2021 CAZ101-103-282045- /O.EXP.KEKA.FG.Y.0005.000000T0000Z-211128T2000Z/ Coastal Del Norte-Northern Humboldt Coast- 1132 AM PST Sun Nov 28 2021 ...DENSE FOG ADVISORY WILL EXPIRE AT NOON PST TODAY... $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this dense fog advisory went out at Nov 28, 4:57 AM PST, 3 hours 16 minutes earlier.
Area forecast discussion, Nov 28, 4:57 AM PST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 457 AM PST Sun Nov 28 2021 .SYNOPSIS...Dry weather with above average daytime temperatures are forecast through the end of next week. && .DISCUSSION...Some shallow fog has formed in the interior valleys and along the coast overnight. The fog will dissipate by mid morning, but may linger near the ocean longer. Otherwise, sunshine and occasional high clouds are forecast for today. The fog will likely reform this evening and overnight, and could be locally dense at times once again. Thanks to higher dew points and low cloud cover, temperatures were about 5 to 12F warmer in many of the interior valleys. All valley stations have been above 37F so far, even the usual cold spots like Larabee Valley and Briceland Thorn Road. High temperatures today will be very similar to yesterday's, perhaps slighlty warmer. Record warmth is expected for Ukiah today where there's a 65% chance for the temperature to reach or exceed 74F. A dominating ridge aloft will maintain dry weather with unseasonably warm daytime temperatures for latter November and the first few days of December. Anomalously warm 850mb temperatures will yield high temperatures in the 70s across much of the interior by mid week. Granted due to the strong nocturnal inversions that form in the valleys this time of year, that warmth may not be fully realized. The mountains and upper elevations may end up warmer except for places like Ukiah and southern Lake County. There's a 30% chance for the temperature to reach or exceed the all time record high for the month of December at Ukiah on Wed. That record is 84F set on Dec 3rd 2006. No record highs are expected for coastal areas, however the offshore flow should promote warming for the coast where highs in the lower to mid 60's are expected. Eureka record highs for the first 3 days of December are not that formidable, near 70F. The anomalously warm temperatures for early December will wane toward the end of the week and may plunge more drastically next weekend. There's practically no chance for rain next week, 2% or less. National Blend of Models and raw ensemble guidance indicate increasing rain potential next weekend, highest in the Del Norte County and lowest in Lake County. The trajectory of the trough suggest a cooler and relatively dry system. It may end up as an inside slider and we just get blasting northerly winds and cold. && .AVIATION...Fog and mist have kept conditions in the LIFR to IFR categories most of the overnight period, but around 11Z conditions started to improve along the coast. As such, anywhere from LIFR to VFR conditions are expected to prevail through this afternoon as conditions continue to bounce around. Another round of reduced visibilities and lower ceilings appear probable again tonight at both coastal sites. Statistical guidance and some model soundings continue to hint at reduced visibility chances and lower ceilings developing at KUKI this morning, but HREF has less than 10% probabilities of this occurring. Otherwise, VFR conditions are expected at KUKI from mid-morning through this evening. && .MARINE...Gentle to moderate breezes will persist over the coastal waters today and into Monday, though the southern outer waters will observe some occasional gusts up to 25 knots during this timeframe. Winds ramp up over the southern outer waters Monday night and into Tuesday and these winds will then spread northward into the northern outer waters Tuesday afternoon. Northerlies will top out as fresh breezes by Tuesday evening. A slight weakening trend is forecast as we head into Wednesday and this is forecast to persist through early Thursday. Winds are expected to ramp back up again over the outer waters starting Thursday morning. Otherwise, a series of westerly swells are expected to move through the coastal waters during the next seven days. && .EKA WATCHES/WARNINGS/ADVISORIES... CA... None. NORTHWEST CALIFORNIA COASTAL WATERS... None. && Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Nov 28, 3:49 AM PST, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 349 AM PST Sun Nov 28 2021 CAZ101>115-291200- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 349 AM PST Sun Nov 28 2021 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 8:28 AM PST | Small Craft Advisory | EKA | 5 days |
Nearby
Dense Fog Advisories in California, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.